MAUDE Adverse Event Report: ARTHREX INC. THREADED G-WIRE,W/TROCAR TIP,.062"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. THREADED G-WIRE,W/TROCAR TIP,.062"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-8941KT
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a mpfl/ tibial tubercle osteotomy procedure, the tip of the threaded guide pin broke-off into the tibia while the surgeon was placing it across the osteotomy for 4.5 mm lps fixation.The surgeon made no attempt to retrieve the tip of the pin and the tip was left in the patient.Patient is a female, (b)(6).Follow-up investigation: x-rays were taken to confirm device location.Device tip is embedded in the tibial tubercle.No pictures were available.The remaining portion of the guide pin was discarded and is not being returned for evaluation.

Brand Name
THREADED G-WIRE,W/TROCAR TIP,.062"
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7178414
Report Number1220246-2017-00514
Device Sequence Number1212050
Product Code LXH
UDI-Device Identifier00888867051843
UDI-Public00888867051843
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8941KT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient Weight88